MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A1030-080
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001.The device will not be returned for evaluation, the device was reportedly discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The command guide wire referenced is being filed under a separate medwatch number.
 
Event or Problem Description
It was reported that the procedure was to treat the moderately calcified tibial artery.The command guide wire was inside of an armada percutaneuous transluminal angioplasty (pta) catheter and tip of the guide wire broke off in the distal tibial vessel.The tip was retrieved via snare.There were no adverse patient sequela and there was no reported clinically significant delay in the procedure.Additional information received 12/08/2019 indicates that the command guide wire was advanced without resistance.There was difficulty during withdraw of the armada balloon and the guide wire.Some force was required and both the guide wire and the armada balloon were removed together.No additional information was provided.
 
Additional Manufacturer Narrative
Product performance engineering reviewed the incident information; however, the product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no other similar incidents reported for this lot.The investigation determined the reported difficulty to remove appears to be related to operational circumstances of the procedure.Based on the reported information, it is likely that during advancement through the moderately calcified anatomy, the 014 ht command guide wire became kinked.Manipulation and/or inadvertent mishandling of the guide wire during the procedure, likely resulted in the core and polymer separation.The difficulty to remove was likely caused by the kinks noted on the guide wire.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9521887
Report Number2024168-2019-15014
Device Sequence Number16258034
Product Code DQY
UDI-Device Identifier08717648155819
UDI-Public08717648155819
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberA1030-080
Device Catalogue NumberA1030-080
Device Lot Number9052741
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/08/2019
Supplement Date Received by Manufacturer01/14/2020
Initial Report FDA Received Date12/26/2019
Supplement Report FDA Received Date02/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMMAND GUIDE WIRE
Patient Age70 YR